• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

new meds and alone

R

riverofdragons

Well-known member
Joined
Aug 8, 2008
Messages
274
I am starting on quietiapine tonight and am home alone until tuesday. I am a little nervous of the effect it may have on me, scared of side effects etc.

First thing, meds say have them on an empty stomach, an hour before food. Being ill I have just managed to make some food (first time today) and i am not sure if i can stay up to have them as it says. Does anyone know if its just a recommendation or if it will give me huge side effects??

Secondly if I dont check in with you guys sometime tomorrow then get 'Fruit loop' (if you don't mind hun) to call me.

I am sure i am worrying over nothing, but i am not used to being alone.
 
S

*Sapphire*

Guest
I think they say to have them before food to try and prevent nausea than anything else hun.

Just make sure that you have your PJs on, and you are in bed 20 mins after you take them. And a sick bowl by you in case you do feel a bit nauseous? Maybe a filling hot drink like a soup would help prevent the nausea?

I am sure you will be okay though, take your phone to bed in case you need to call someone, and I am sure someone will notify fruitloop if you are not on here by tomorrow afternoon .

I took it, and although I didn't react well to it (not with nausea though), it was more a slow reaction in that I got quite drowsy after a while rather than a severe reaction, and it was slow coming, so I am sure if you weren't getting on well with it, you will know long before any effects get so severe you can't do anything.

Take care hun, sleep well, and try not to worry. :hug:
 
R

riverofdragons

Well-known member
Joined
Aug 8, 2008
Messages
274
thanks so much. feeling a bit better and reassured.

fingers crossed these will suit me
 
R

riverofdragons

Well-known member
Joined
Aug 8, 2008
Messages
274
took first dose about half hour ago and im feeling pleasently mellow...but not drowsy yet
 
S

*Sapphire*

Guest
That's good, just tuck up in bed if you can and read a magazine, or watch telly if you have one there. You might fall asleep soon, but that is okay as it can make you drowsy. I will keep an eye out for you online before I go to work tomorrow at 12 :hug:
 
R

riverofdragons

Well-known member
Joined
Aug 8, 2008
Messages
274
Slept well and for much less time than usual. Feeling ok.

so far so good
 
KP1

KP1

Well-known member
Founding Member
Joined
Apr 4, 2008
Messages
1,500
Don't forgot the NHS direct line if you get poorly with meds they ring you back and a nurse speaks to you.
Hope it goes ok changing meds is always grotty.
KP
 
Top